Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 37, NWS Fort Worth, TX

May 18, 2025Erath County, Palo Pinto County, Texas

NWS Fort Worth, TX issued this tornado warning at May 18, 2025, 7:56 PM CDT for Erath County, Palo Pinto County, Texas. It was in force for 34 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2025, 7:56 PM CDT (00:56 UTC)
Expired
May 18, 2025, 8:30 PM CDT
In force
34 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Erath County, TX, Palo Pinto County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 91 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 8:06 PM CDTTORNADO10 Ene Gordon, TXAt the same time as the tornado in Santo was occurring, a second tornado occurred south of Santo. Video evidence of both tornadoes occurring at the same time was shared by several people. This EF-0 tornado damaged only trees but also moved southwest. Damage wa
May 18, 8:06 PM CDTTORNADO10 Ene Gordon, TXThe same supercell that produced the earlier tornadoes continued east and produced several more tornadoes around the Santo area. An EF-0 tornado formed just northeast of Santo and moved southwest into Santo. This tornado tore down several large tree limbs and
May 18, 8:07 PM CDTTORNADO10 Wnw Lipan, TXRight after the simultaneous tornadoes occurred near Santo, chaser videos showed an additional, larger tornado forming east of FM 4. Damage from this tornado was not found and could be in inaccessible areas. This tornado will be rated an EF-Unknown at this tim
May 18, 8:27 PM CDTHAIL 16 E Gordon, TXReport from mPING: Quarter (1.00 in.).
May 18, 8:27 PM CDTHAIL 1.757 Nw Lipan, TXGolf ball sized hail near I-20 at mile marker 384.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 4:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2484 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
3.1
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted.

827 
WFUS54 KFWD 190056
TORFWD
TXC143-363-190130-
/O.NEW.KFWD.TO.W.0037.250519T0056Z-250519T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
756 PM CDT Sun May 18 2025

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  North central Erath County in north central Texas...
  Southeastern Palo Pinto County in north central Texas...

* Until 830 PM CDT.

* At 755 PM CDT, a severe thunderstorm capable of producing a 
  tornado was located near Gordon, moving southeast at 15 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Gordon, Santo, Morgan Mill, Patillo, New Salem, Brazos, Lake Palo
  Pinto, and Thurber.

This includes Interstate 20 between mile markers 367 and 389.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3246 9841 3261 9841 3270 9807 3236 9807
TIME...MOT...LOC 0055Z 265DEG 12KT 3255 9834 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

Shamburger
1 follow-up statement
583 
WWUS54 KFWD 190103
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
803 PM CDT Sun May 18 2025

TXC143-363-190130-
/O.CON.KFWD.TO.W.0037.000000T0000Z-250519T0130Z/
Erath TX-Palo Pinto TX-
803 PM CDT Sun May 18 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTH
CENTRAL ERATH AND SOUTHEASTERN PALO PINTO COUNTIES...

At 802 PM CDT, a confirmed tornado was located near Santo, or 18 
miles southwest of Mineral Wells, moving east at 30 mph.

HAZARD...Damaging tornado and two inch hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Brazos, Santo, Patillo, New Salem, and Lake Palo Pinto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter now!  Get to an interior room on the lowest floor
of a sturdy building and avoid windows.

&&

LAT...LON 3250 9829 3264 9829 3270 9807 3242 9807
TIME...MOT...LOC 0102Z 263DEG 28KT 3258 9822 

TORNADO...OBSERVED
MAX HAIL SIZE...2.00 IN

$$

Shamburger

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 18, 6:41 PM CDT, 1 hour 15 minutes earlier. Its key messages:

  • Strong to severe thunderstorms will remain possible through the evening, with the best chances being along and north of I-20. A weakening complex of storms may move in Monday morning.
  • Additional severe thunderstorms will develop Monday afternoon and evening near and east of I-35. All modes of severe weather are possible.
  • A cold front on Tuesday will knock temperatures back down to near normal for the middle of next work week, with afternoon highs in the low to the mid 80s.
Area forecast discussion, May 18, 6:41 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
641 PM CDT Sun May 18 2025

...New Short Term, Aviation...

.KEY MESSAGES...

- Strong to severe thunderstorms will remain possible through the
  evening, with the best chances being along and north of I-20. A
  weakening complex of storms may move in Monday morning.

- Additional severe thunderstorms will develop Monday afternoon
  and evening near and east of I-35. All modes of severe weather
  are possible.

- A cold front on Tuesday will knock temperatures back down to
  near normal for the middle of next work week, with afternoon
  highs in the low to the mid 80s.

&&

.SHORT TERM... /NEW/
/Through Monday Evening/

Elevated convection associated with a shortwave lifting northeast
through the Plains may continue for a few more hours, through the
main focus now shifted west to dryline storms currently over the
Big Country and western North Texas. Strong instability will keep
the potential of severe storms in place across the western third
of the forecast area, with all modes of severe weather possible,
and a Tornado Watch is in effect until 10 PM. These storms will
eventually work their way east through the I-35 corridor (mostly
north of I-20) 8 to 11 PM, maintaining a low end threat of large
hail and damaging winds. A weakening trend is expected the farther
east the storms go due to a strengthening cap and decrease of
diurnal instability, with activity finally dissipating and lifting
northeast of the region around or shortly after midnight.

Meanwhile, a larger scale upper trough over the Rockies will
migrate east into the Plains on Monday, generating one more round
of widespread showers and thunderstorms. Monday's activity may end
up being partially nocturnal/early morning in nature based on
recent guidance. The latest convection-allowing models largely
favor storms redeveloping overnight across the Big Country as
strong synoptic scale ascent coincides with the development of a
40 kt southerly low level jet. These storms would then spread east
to near the I-35 corridor Monday morning, though a strong cap
between 850 and 700mb should keep the convection elevated in
nature. The severe threat would hence be lower than the past few
afternoons and evenings, but elevated instability will be enough
to support large hail in a few storms.

Activity should dissipate mid to late morning as the low level
jet mixes out. Additional storms will be possible in the
afternoon, however, mainly along and east of the I-35 corridor
where the atmosphere will remain untouched and unstable. Will keep
the highest POPs across the eastern third of the forecast area
and again mainly north of I-20 on Monday where the strongest
ascent will be. Some of the Monday afternoon and evening
convection will also likely be severe. All activity will move off
to the northeast late Monday evening, followed by a cold front
Monday night.

30

&&

.LONG TERM... /Issued 201 PM CDT Sun May 18 2025/
/Tuesday through Next Weekend/

Not much has changed in the long-term forecast as we continue to
highlight a cold front on Tuesday followed by mainly dry weather
and seasonal temperatures the rest of the week. A few showers and
storms are still expected across the Brazos Valley Tuesday
afternoon as the cold front moves across the region. Some of
these storms may become strong with small hail and gusty winds.
The highest risk for severe weather will remain outside of our
area (Mississippi, Tennessee and Ohio Valley).

For the mid-late week, we will enjoy temperatures in the 80s to
lower 90s each afternoon as a more stable pattern dominates
aloft. There's only a low chance for rain late Thursday into
Friday mainly across North Texas as a weak disturbance moves over
the region. Looking into the following weekend (Memorial Day
Holiday weekend), it appears Saturday and Sunday will remain
mostly dry and warm... but rain/storm chances may return late
Sunday and Monday as the next storm system approaches from the
west. As expected, predictability this far out is limited given
the spread between model outputs.

Sanchez

&&

.AVIATION... /NEW/
/00Z TAFs/

Isolated storms may linger in the Metroplex for a little while
longer, but additional storms off to the west will push east into
the DFW area in a couple hours. The timing looks to be in the
01-04Z window, and will maintain a TEMPO group for TSRA somewhere
in that time frame. Storms should remain north of KACT but may
need to add a line for TSRA if they develop farther south than
expected. Storms will exit to the east and dissipate prior to 06Z.
Additional storms will move in Monday morning 10-12Z in the form
of a weakening complex of storms which will require a few hours of
VCTS from 12-16Z. MVFR cigs will also be in place at that time at
all TAF sites. Conditions will improve as storms move out mid to
late morning. At this time, it looks like Monday afternoon
convection will remain east of all TAF sites.

30

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed across North Texas this
evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    72  86  67  84  63 /  50  40  20   0   0
Waco                74  88  69  85  61 /  20  50  10   5   0
Paris               69  83  68  80  58 /  40  80  40   5   0
Denton              69  87  60  84  57 /  60  50  20   0   0
McKinney            71  84  65  83  60 /  60  50  30   0   0
Dallas              71  86  68  84  63 /  50  40  20   0   0
Terrell             71  85  68  84  60 /  30  60  20   5   0
Corsicana           74  89  71  87  62 /  20  70  20   5   0
Temple              74  91  69  91  62 /  20  50  10   5   0
Mineral Wells       71  92  60  86  58 /  50  50   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 10 PM CDT this evening for TXZ091-100>102-
115>117-129>132-141.

&&

In the hours before

Special weather statement, May 18, 2:43 PM CDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
243 PM CDT Sun May 18 2025

TXZ158>160-182030-
Falls TX-McLennan TX-Bell TX-
243 PM CDT Sun May 18 2025

...A strong thunderstorm will impact portions of southeastern
McLennan, northeastern Bell and northern Falls Counties through 330
PM CDT...

At 242 PM CDT, Doppler radar was tracking a strong thunderstorm over
Troy, or 7 miles north of Temple, moving northeast at 45 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Golinda, Marlin, Pendleton, Otto, Mooreville, Riesel, Asa, Troy,
Perry, Mart, Bruceville-Eddy, Durango, Satin, Cego, Belfalls,
Chilton, Lake Creek Lake, McClanahan, Tomlinson Hill, and White Hall.

This includes Interstate 35 between mile markers 301 and 319.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3123 9744 3157 9683 3136 9669 3111 9735
TIME...MOT...LOC 1942Z 241DEG 41KT 3120 9732

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Shamburger
Special weather statement, May 18, 2:50 PM CDT, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
250 PM CDT Sun May 18 2025

TXZ093-103-104-182030-
Collin TX-Denton TX-Grayson TX-
250 PM CDT Sun May 18 2025

...A strong thunderstorm will impact portions of southeastern Denton,
northwestern Collin and southeastern Grayson Counties through 330 PM
CDT...

At 248 PM CDT, Doppler radar was tracking a strong thunderstorm near
Corinth, moving northeast at 50 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Copper Canyon, Cannon, Lake Lewisville, Elmont, Gunter, Pilot Grove,
Providence Village, Aubrey, Cross Roads, Weston, Luella, Hickory
Creek, Howe, White Mound, Little Elm, Lincoln Park, Prosper, Corinth,
Dorchester, and Anna.

This includes Interstate 35E between mile markers 454 and 464.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3305 9707 3316 9718 3362 9659 3340 9639
TIME...MOT...LOC 1948Z 235DEG 45KT 3317 9705

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Shamburger
Local storm report, May 18, 3:09 PM CDT, 4 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
309 PM CDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     Tstm Wnd Dmg     Bridgeport              33.21N 97.76W
05/17/2025                   Wise               TX   Public

            Social media reports show numerous trees
            were blown down across Bridgeport and
            surrounding areas. 20 large trees were blown
            down at the Bridgeport Country club.

&&

Shamburger
Special weather statement, May 18, 4:44 PM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
444 PM CDT Sun May 18 2025

TXZ102-103-182230-
Denton TX-Wise TX-
444 PM CDT Sun May 18 2025

...A strong thunderstorm will impact portions of east central Wise
and central Denton Counties through 530 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Justin, or 12 miles northwest of Trophy Club, moving northeast at 45
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ray Roberts Park Isle Du Bois, Corral City, Pilot Point, Denton, New
Fairview, Providence Village, Ponder, Aubrey, Cross Roads, Northlake,
Lincoln Park, Dish, Justin, Argyle, Oak Point, Krugerville, Shady
Shores, Krum, Corinth, and Lake Ray Roberts.

This includes the following highways...
 Interstate 35 between mile markers 468 and 474.
 Interstate 35W between mile markers 75 and 85.
 Interstate 35E between mile markers 459 and 466.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3342 9701 3341 9684 3324 9684 3301 9739
      3313 9749 3342 9702
TIME...MOT...LOC 2143Z 237DEG 39KT 3310 9736

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Shamburger
Local storm report, May 18, 7:00 PM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
700 PM CDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     Hail             11 S Breckenridge       32.60N 98.93W
05/18/2025  M1.00 Inch       Stephens           TX   Amateur Radio

            Quarter sized hail in Harpersville.

&&

MB
Local storm report, May 18, 7:18 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
718 PM CDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     Hail             9 N Ranger              32.59N 98.69W
05/18/2025  M2.50 Inch       Stephens           TX   Amateur Radio

            Tennis ball sized hail in La Casa.

&&

MB

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:20 PM CDTTornado Warning Tornado observedFWDPalo Pinto38 min
May 18, 7:45 PM CDTSevere Thunderstorm WarningFWDDenton, Wise60 min
May 18, 8:09 PM CDTTornado Warning Tornado observedFWDHood, Palo Pinto, Parker66 min
May 18, 8:11 PM CDTSevere Thunderstorm Warning Destructive damage threatFWDErath, Hood, Palo Pinto, Parker79 min
May 18, 8:43 PM CDTFlash Flood WarningFWDWise2 hr
May 18, 9:11 PM CDTSevere Thunderstorm WarningFWDHood, Johnson, Parker, Tarrant21 min
May 18, 9:20 PM CDTSpecial Weather StatementFWDDenton40 min
May 18, 9:23 PM CDTSevere Thunderstorm WarningFWDCollin, Denton67 min
May 18, 9:29 PM CDTFlash Flood WarningFWDDenton3 hr
May 18, 9:36 PM CDTTornado WarningFWDCollin, Denton39 min
May 18, 10:21 PM CDTTornado WarningFWDCollin13 min
May 18, 10:24 PM CDTSevere Thunderstorm WarningFWDCollin18 min
May 18, 11:32 PM CDTRiver Flood WarningFWDDenton28 hr
May 19, 8:17 AM CDTRiver Flood WarningFWDWise30 hr
May 19, 8:41 AM CDTSpecial Weather StatementFWDLampasas34 min
May 19, 9:03 AM CDTSpecial Weather StatementFWDCoryell27 min
May 19, 9:44 AM CDTSpecial Weather StatementFWDMcLennan31 min
May 19, 9:56 AM CDTSevere Thunderstorm WarningFWDEllis, Hill, Johnson28 min
May 19, 9:59 AM CDTSevere Thunderstorm WarningFWDFalls, Hill, Limestone, McLennan, Navarro25 min
May 19, 1:06 PM CDTSevere Thunderstorm WarningFWDYoung26 min
May 19, 2:33 PM CDTSevere Thunderstorm WarningFWDMontague57 min
May 19, 3:13 PM CDTSevere Thunderstorm WarningFWDJack47 min
May 19, 3:27 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDMontague63 min
May 19, 3:42 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson16 min
May 19, 3:46 PM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise44 min
May 19, 4:23 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDCooke, Montague40 min
May 19, 5:06 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDJack, Montague54 min
May 19, 5:55 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDCooke, Montague65 min
May 19, 6:01 PM CDTFlash Flood WarningFWDMontague3 hr
May 19, 6:03 PM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise57 min
May 19, 6:49 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDCooke, Montague, Wise56 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.